Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Stroke survivor, diabetic and on medication, lower back pain, knee pain, feels lethargic , depressed. Solution ?

My father is a previous stroke survivor and on all the stoke prevention meds inclcuding meds for diabetes . Recently he has lost the use of his legs they just give out and he falls. He did have some lower back pain and knee pain we attribute to arthritic changes and taking some anti inflams. In the meantime he keeps falling and he seems very lethargic low energy and depressed. His doctor did mention his B12 was low so I have been giving him 2000 mg B12 per day.
Asked On : Thu, 6 Dec 2012
Answers:  1 Views:  20
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

There could be several reasons for the falls and weakness of legs in your father. These include:

1. New stroke, affecting the leg area of brain,

2. Disc prolapse in the lumbar region, causing nerve compression of the leg nerves,

3. Arthritis of knee and hips, leading to pain and weakness,

4. Osteoporosis- low bone density leading to bone and muscle weakness.

A neurologist can examine your father and come to a conclusion regarding the cause of weakness and falls.

There is no need to worry, as proper medical treatment would lead to improvement.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Senior Consultant Neurologist
Answered: Thu, 6 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor